Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

The construction of preconditioners for elliptic problems by substructuring. IV


Authors: James H. Bramble, Joseph E. Pasciak and Alfred H. Schatz
Journal: Math. Comp. 53 (1989), 1-24
MSC: Primary 65N30; Secondary 65F35
MathSciNet review: 970699
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the problem of solving the algebraic system of equations which result from the discretization of elliptic boundary value problems defined on three-dimensional Euclidean space. We develop preconditioners for such systems based on substructuring (also known as domain decomposition). The resulting algorithms are well suited to emerging parallel computing architectures. We describe two techniques for developing these preconditioners. A theory for the analysis of the condition number for the resulting preconditioned system is given and the results of supporting numerical experiments are presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 65F35

Retrieve articles in all journals with MSC: 65N30, 65F35


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1989-0970699-3
PII: S 0025-5718(1989)0970699-3
Article copyright: © Copyright 1989 American Mathematical Society